Alert archive / Utah / Wind Advisories in 2013

Wind Advisory 22, NWS Salt Lake City, UT

November 22, 2013

NWS Salt Lake City, UT issued this wind advisory at Nov 22, 2013, 3:24 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2013, 3:24 PM MST (22:24 UTC)
Expired
Nov 22, 2013, 9:00 PM MST
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WWUS75 KSLC 222224
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MST FRI NOV 22 2013

UTZ002-003-230600-
/O.CON.KSLC.HW.W.0003.000000T0000Z-131123T1900Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE
324 PM MST FRI NOV 22 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY. 

* AFFECTED AREA: DAVIS COUNTY...WEBER COUNTY...AND NORTHEASTERN 
  SALT LAKE COUNTY. 

* WINDS: EASTERLY WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60
  MPH.

* TIMING: STRONG EASTERLY WINDS WILL REDEVELOP BY THIS EVENING AND
  CONTINUE OVERNIGHT THROUGH SATURDAY MORNING. THE STRONGEST WINDS
  ARE EXPECTED DURING THE MID TO LATE EVENING HOURS. 

* IMPACTS: STRONG CROSS WINDS WILL CONTINUE ALONG I-15 IN
  DAVIS...WEBER AND NORTHERN SALT LAKE COUNTY AS WELL AS HIGHWAY
  89. STRONG WINDS WILL ALSO BE POSSIBLE ALONG LEGACY PARKWAY.
  TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.
  THESE WINDS MAY RESULT IN SOME PROPERTY DAMAGE. SECURE OUTDOOR
  DECORATIONS...TRAMPOLINES AND OTHER OUTDOOR OBJECTS THAT MAY
  BECOME AIRBORNE IN THE STRONG WINDS. ALSO CONSIDER SECURING
  AND/OR REMOVING ANY DEBRIS FROM THE STRONG WINDS IN THESE AREAS
  THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ019-020-230600-
/O.NEW.KSLC.WI.Y.0022.131122T2224Z-131123T0600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE
324 PM MST FRI NOV 22 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* AFFECTED AREA: NORTH/SOUTH RUNNING CANYONS IN UTAHS DIXIE AND
  WESTERN PORTIONS OF SOUTH CENTRAL UTAH.

* WINDS: NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE EVENING BEFORE
  DIMINISHING. 

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST ROUTES MAY
  BE IMPACTED BY STRONG CROSS WINDS...INCLUDING HIGHWAY 59 BETWEEN
  HURRICANE AND HILDALE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
812 
WWUS75 KSLC 230400
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
900 PM MST FRI NOV 22 2013

UTZ019-020-230500-
/O.CAN.KSLC.WI.Y.0022.000000T0000Z-131123T0600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE
900 PM MST FRI NOV 22 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL UTAH.
WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS SOUTHWEST
UTAH...AND ALTHOUGH OCCASIONAL GUSTS INTO THE 30 MPH RANGE WILL
REMAIN POSSIBLE THROUGH THE GAPS AND CANYONS OF SOUTHWEST
UTAH...ADVISORY LEVEL WINDS ARE NOT ANTICIPATED. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED. 

$$

UTZ002-003-231300-
/O.CON.KSLC.HW.W.0003.000000T0000Z-131123T1900Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE
900 PM MST FRI NOV 22 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY. 

* AFFECTED AREA: DAVIS COUNTY...WEBER COUNTY...AND NORTHEASTERN 
  SALT LAKE COUNTY. 

* WINDS: EASTERLY WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF
  60 MPH. 

* TIMING: STRONG EASTERLY WINDS WILL REDEVELOP AND PERSIST INTO
  THE OVERNIGHT HOURS BEFORE DROPPING OFF BY LATE SATURDAY
  MORNING. THE WINDS ARE EXPECTED DURING THE LATE EVENING AND
  EARLY OVERNIGHT HOURS.

* IMPACTS: STRONG CROSS WINDS WILL CONTINUE ALONG I-15 IN 
  DAVIS...WEBER AND NORTHERN SALT LAKE COUNTY AS WELL AS 
  HIGHWAY 89. STRONG WINDS WILL ALSO BE POSSIBLE ALONG LEGACY 
  PARKWAY. TRAVELERS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA 
  CAUTION. THESE WINDS MAY RESULT IN SOME PROPERTY DAMAGE. 
  SECURE OUTDOOR DECORATIONS...TRAMPOLINES AND OTHER OUTDOOR 
  OBJECTS THAT MAY BECOME AIRBORNE IN THE STRONG WINDS. ALSO 
  CONSIDER SECURING AND/OR REMOVING ANY DEBRIS FROM THE STRONG 
  WINDS IN THESE AREAS THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 22, 10:33 AM MST, 4 hours 51 minutes earlier.

Area forecast discussion, Nov 22, 10:33 AM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1033 AM MST FRI NOV 22 2013

.SYNOPSIS...AN UPPER LOW DEVELOPING OVER SOUTHERN CALIFORNIA WILL
KEEP MOISTURE OVER CENTRAL AND SOUTHERN UTAH THROUGH THE
WEEKEND...AND WILL GENERATE AN EASTERLY FLOW OVER NORTHERN UTAH.

&&

.DISCUSSION...MULTI-TIERED WEATHER EVENT CONTINUES ACROSS THE CWA
THIS MORNING. EASTERLY WINDS CONTINUE ACROSS MUCH OF THE NORTHERN
AND EVEN SOUTHERN WASATCH FRONT. CURRENTLY...MOST AREAS AREA
GUSTING BETWEEN 20 AND 30 MPH...ALTHOUGH WINDS ARE GUSTING IN THE
LOW 50S IN WEBER CANYON AND OCCASIONALLY IN PROVO CANYON. EXPECT
WINDS TO BEGIN TO INCREASE ONCE AGAIN THIS AFTERNOON ACROSS
DAVIS...WEBER AND NORTHEASTERN SALT LAKE COUNTY. WHILE THE SET UP
FOR TODAYS EVENT ISNT AS FAVORABLE AS YESTERDAY...STILL EXPECT A
FEW GUSTS IN THE 70S IN THE CENTERVILLE/FARMINGTON AREAS THIS
EVENING/OVERNIGHT.

ANYONE IN THESE AREAS SHOULD SECURE DEBRIS FROM LAST NIGHTS EVENT
AS MUCH AS POSSIBLE THIS MORNING BEFORE WINDS INCREASE AGAIN TO
AVOID ADDITIONAL PROPERTY DAMAGE. HIGH PROFILE VEHICLES SHOULD
ALSO PREPARE FOR STRONG CROSS WINDS IN THESE AREAS ALONG
INTERSTATE 15/US 89 AND THE LEGACY PARKWAY.

WHILE GUSTY WINDS ARE EXPECTED ACROSS THE CACHE VALLEY
TONIGHT...EXPECTED GUSTS TO REMAIN BELOW ADVISORY LEVEL. CANCELLED
THE WIND ADVISORY IN THIS LOCATION.

ATTENTION THEN TURNS TO AN ONGOING WINTER STORM ACROSS CENTRAL AND
SOUTHERN UTAH. A LARGE...NEARLY STATIONARY UPPER LEVEL LOW IS
CURRENTLY NEAR THE SOUTHERN CALIFORNIA COAST. THIS LOW WILL SLOWLY
MOVE EASTWARD THROUGH SATURDAY AND THEN START TO EJECT TO THE EAST
NORTHEAST ACROSS ARIZONA SUNDAY. A SIGNIFICANT MOISTURE PLUME IS
NOTED WITH THIS SYSTEM...WITH PWATS ABOVE 1 INCH ACROSS SOUTHERN
ARIZONA.

WITH SIGNIFICANT AVAILABLE MOISTURE...LIFT ASSOCIATED WITH THIS
UPPER LEVEL SYSTEM WILL BRING A LONG DURATION PRECIPITATION EVENT
TO PORTIONS OF CENTRAL AND SOUTHERN UTAH. CURRENT RADAR TRENDS AND
OBSERVATIONS INDICATE PRECIPITATION AMOUNTS HAVE BEEN RATHER LIGHT
THIS MORNING...BUT EXPECT RATES TO PICK UP THIS AFTERNOON AND
EVENING. ADJUSTED QPF VALUES THROUGH 00Z A BIT LOWER THAN PREVIOUS
FORECAST AND DECREASED POPS ACROSS THE CENTRAL MOUNTAINS AS THE
MAJORITY OF THE PRECIPITATION WILL FALL ACROSS THE SOUTHERN THIRD
OF UTAH. CURRENT WINTER WEATHER ADVISORIES/WARNINGS LOOK
GOOD...AND WILL LIKELY ALLOW THE WINTER WEATHER ADVISORY FOR
SOUTHWEST UTAH TO EXPIRE IN 30 MINUTES.

WIND GRIDS WILL BE UPDATED SHORTLY TO DECREASE THE WIND FORECAST
FOR THE CACHE VALLEY. ADDITIONAL UPDATES ARE NOT EXPECTED AT THIS
TIME.

&&

.AVIATION...SURFACE WINDS CONTINUE TO BE THE MAIN AREA OF FORECAST
UNCERTAINTY AT THE SLC TERMINAL THROUGH TODAY. STRONG EASTERLY WINDS
NORTH AND EAST OF THE TERMINAL ARE CAUSING RUNWAY WINDS TO BE
ERRATIC...MOSTLY ALTERNATING BETWEEN SOUTHWEST AND EAST-NORTHEAST.

THE STRONGEST OF THESE WINDS ARE LIKELY TO BE THE ONES WITH THE
EASTERLY COMPONENT...WHILE SOUTHWESTERLIES WILL GENERALLY REMAIN IN
THE 5 TO 8 KNOT RANGE. THESE ERRATIC WINDS WILL LIKELY CONTINUE OFF
AND ON THROUGH MUCH OF THE TAF PERIOD...BEFORE FINALLY ENDING 12Z TO
18Z SATURDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 4 AM MST SUNDAY FOR UTZ013-518.

     WINTER STORM WARNING UNTIL 4 AM MST SUNDAY ABOVE 5000 FEET FOR
     UTZ020.

     WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR UTZ016.

     WINTER WEATHER ADVISORY UNTIL 5 PM MST SATURDAY FOR UTZ517.

     HIGH WIND WARNING UNTIL NOON MST SATURDAY FOR UTZ002-003.

WY...NONE.
&&

KRUSE/SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 22, 2:54 AM MST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 AM MST FRI NOV 22 2013

UTZ001>016-019>021-517-518-WYZ021-231300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
254 AM MST FRI NOV 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG EASTERLY WINDS ARE EXPECTED ALONG THE WASATCH FRONT
THROUGH TONIGHT...WITH GUSTS IN EXCESS OF 70 MPH EXPECTED FROM
WEBER COUNTY SOUTH TO NORTHEASTERN SALT LAKE COUNTY. STRONG EAST
TO NORTHEASTERLY WINDS GUSTING TO 55 MPH ARE ALSO EXPECTED
THROUGH TONIGHT IN THE CACHE VALLEY AND ALONG ROUTE 6 BETWEEN
PRICE AND GREEN RIVER IN EASTERN UTAH.

SNOW WILL CONTINUE TO IMPACT TRAVEL OVER MUCH OF CENTRAL AND
SOUTHERN UTAH ABOVE 5000 FEET THROUGH TONIGHT...INCLUDING ALONG
I-15 AND I-70.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STRONG EAST TO NORTHEAST WINDS ARE EXPECTED TO GRADUALLY
DIMINISH IN ALL AREAS LATE SATURDAY MORNING.

ACCUMULATING SNOW IS ALSO EXPECTED TO CONTINUE ACROSS MOST OF
SOUTHERN UTAH ABOVE 5000 FEET INTO SATURDAY NIGHT. THIS SNOW WILL BE
PARTICULARLY HEAVY NEAR ESCALANTE AS WELL AS AREAS NEAR BOULDER
MOUNTAIN AND THE HENRY MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 2:25 AM MSTWinter Storm WarningSLC58 hr

Nearby

Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.